Date: Sunday, November 8, 2015
Session Type: ACR Poster Session A
Session Time: 9:00AM-11:00AM
Background/Purpose: Acne vulgaris is a chronic inflammatory disease of accumulation of the pilosebaceous unit in the skin and has a multifactorial aetiology. Isotretinoin is a one of the systemic retinoids and is an effective treatment option for severe and treatment-resistant acne. However, isotretinoin can cause rheumatologic. We aimed to present follow-up results in terms of rheumatologic symptoms of the patients who received systemic therapy for the treatment of acne (isotretinoin and tetracycline) in this prospective, observational study.
Methods: Forty-five patients were started on isotretinoin and 32 patients were started on tetracycline for acne treatment in 2011. Patients were evaluated by rheumatologic symptoms, rheumatological examination, erythrocyte sedimentation rate, C-reactive protein and the Bath Ankylosing Spondylitis Disease Activity (BASDAI) scoring before the treatment, at the time of acute symptoms and after the treatment on 3rd and 6thmonths.
Results: Unilateral Achilles enthesopathy had developed in 3 patients, both Achilles enthesopathy and unilateral sacroiliitis had developed in 1 patient, and inflammatory low back pain had developed in 6 patients in the isotretinoin group; on the other hand, no rheumatologic symptoms were observed in the tetracycline group.
Conclusion: As a result, spondialartropathy (SPA) findings were determined in up to 23.1% of the patients who received isotretinoin treatment.
To cite this abstract in AMA style:Kisacik B, Kayiran N, Zengin O, Kalem A, Kimyon G, Ozkul Kilinc E, Pehlivan Y, Kirtak N, Onat AM. Isotretinoin-Induced Spondilartropathy-Related Symptoms: A Prospective Study [abstract]. Arthritis Rheumatol. 2015; 67 (suppl 10). https://acrabstracts.org/abstract/isotretinoin-induced-spondilartropathy-related-symptoms-a-prospective-study/. Accessed July 31, 2021.
« Back to 2015 ACR/ARHP Annual Meeting
ACR Meeting Abstracts - https://acrabstracts.org/abstract/isotretinoin-induced-spondilartropathy-related-symptoms-a-prospective-study/